MAUDE Adverse Event Report: SYNTHES HAGENDORF POLYAXIAL HEAD HOLDER FOR USS POLYAXIAL; MISC ORTHO SURGICAL INSTRUMENT

SYNTHES HAGENDORF POLYAXIAL HEAD HOLDER FOR USS POLYAXIAL; MISC ORTHO SURGICAL INSTRUMENT
Catalog Number 03.607.005
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device used for treatment, not diagnosis.Device is an instrument and is not implanted/explanted.Subject device has been received and is currently in the evaluation process.Investigation is ongoing; no conclusion could be drawn as product is entering the complaint system.Device history records review was conducted, dhr review for: manufacturing location: (b)(4).Part #03.607.005, lot.9396121, manufacturing date: 10.April 2015.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the polyaxial screwholder broke off.Disassembling of remobilization tool is not possible.Fragments were generated, but it's unknown whether additional intervention was necessary.It is unknown where or when this event happened, but there was no patient involved.This complaint involves one parts.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Initial phone number: (b)(6).A product investigation was completed: part 03.607.005, lot 9396121: the visual inspection of the returned polyaxial head holder has shown that a part of the tip is broken off as complained.The instrument was produced in april 2015.The review of the device history record showed that there was no issue during the manufacturing of the product that would contribute to this complaint condition.Unfortunately the exact cause which has led to this occurrence could not be defined.It is likely that a mechanical overload situation caused the breakage.The exact cause which has led to this occurrence could not be defined.Inadequate handling without oiling the instrument after the sterilization process cannot be excluded.No product fault could be detected.Reportedly there was no patient involvement.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the tip of a polyaxial screwholder broke off generating fragments.It is unknown where or when this event happened, but there was no patient involved.

Brand Name
POLYAXIAL HEAD HOLDER FOR USS POLYAXIAL
Common Device Name
MISC ORTHO SURGICAL INSTRUMENT
Manufacturer (Section D)
SYNTHES HAGENDORF
im bifang 6
hagendorf CH461 4
SZ  CH4614
MDR Report Key6197173
Report Number3003875359-2016-10660
Device Sequence Number509467
Product Code LXH
UDI-Device Identifier10705034712895
UDI-Public(01)10705034712895(10)9396121
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/30/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.607.005
Device Lot Number9396121
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/16/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/30/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/21/2016
Supplement Report FDA Received Date02/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1